What are the side effects of Glucosamine?
Q: My mother-in-law is suffering from knee arthritis. We have given her Glucosamine HCl with Boswellia. She has taken only 4 doses, but she is feeling nauseated and has developed swelling in her hands and knees, due to which she is facing great difficulty in walking. Is the swelling due to Glucosamine HCl or it is due to some other reasons?
A:Any agent - not just medicines - can cause allergy. It is apparent that the patient is hypersensitive to Glucosamine. I do not know why this product was given to the patient in the first place. Glucosamine does not give relief in pain due to osteoarthritis, as per results of international clinical trials. Patients on glucosamine do no better than those who do not take this product on several parameters: pain, stiffness, function, overall satisfaction and pain-killers use. Also it causes many side effects such as: